Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 22, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 30, 2020, 11:27 AM PDT for 6 counties in Nevada. It took effect at Aug 31, 2020, 9:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2020, 11:27 AM PDT (18:27 UTC)
- In effect from
- Aug 31, 2020, 9:00 AM PDT
- Expired
- Aug 31, 2020, 8:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2663 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352 WWUS85 KLKN 301827 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1127 AM PDT Sun Aug 30 2020 NVZ425-427-438-469-470-311230- /O.UPG.KLKN.FW.A.0013.200831T1600Z-200901T0300Z/ /O.NEW.KLKN.FW.W.0022.200831T1600Z-200901T0300Z/ White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 1127 AM PDT Sun Aug 30 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...427...438...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 8 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 427 Central Nevada-Toiyabe... Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ424-311230- /O.NEW.KLKN.FW.W.0022.200831T1600Z-200901T0300Z/ Southeastern Humboldt County and northern Lander County- 1127 AM PDT Sun Aug 30 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 424... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 8 PM PDT Monday. * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
695 WWUS85 KLKN 310757 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1257 AM PDT Mon Aug 31 2020 NVZ424-425-427-438-469-470-010200- /O.CON.KLKN.FW.W.0022.200831T1600Z-200901T0300Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 1257 AM PDT Mon Aug 31 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...427...438...469 AND 470... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
120 WWUS85 KLKN 311953 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1253 PM PDT Mon Aug 31 2020 NVZ424-425-427-438-469-470-010300- /O.CON.KLKN.FW.W.0022.000000T0000Z-200901T0300Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 1253 PM PDT Mon Aug 31 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...427...438...469 AND 470... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Northwest 20 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
895 WWUS85 KLKN 010302 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 802 PM PDT Mon Aug 31 2020 NVZ424-425-427-438-469-470-010415- /O.EXP.KLKN.FW.W.0022.000000T0000Z-200901T0300Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 802 PM PDT Mon Aug 31 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...427...438...469 AND 470... Gusty winds have weakened and fire weather conditions are below critical thresholds. The Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 30, 1:52 AM PDT, 9 hours 35 minutes earlier.
Area forecast discussion, Aug 30, 1:52 AM PDT, 9 hours 35 minutes before
Area Forecast Discussion National Weather Service Elko NV 152 AM PDT Sun Aug 30 2020 .SYNOPSIS...A cold front with gusty winds moves into the Great Basin Sunday and Monday with cooler temperatures. And by cooler, we mean around normal for the date. Then another high pressure ridge builds in for the week and temps climb right back up to hot. && .SHORT TERM...Today through Monday. An upper low over western Canada is dragging its trough across the interior American West. The associated cold front will cross the Great Basin Sunday and the cooler air and post frontal surface pressure gradient, Monday. Sunday will become breezy and cooler by about five degrees on the highs with lows about normal. Monday more windy, especially in northeast Nevada, and cooler by an additional few degrees. Isolated mostly dry thunderstorms may hap pop up in northeast Nevada Monday as the upper trough axis swings through. Very dry conditions in the afternoons region-wide. .LONG TERM...Monday night through next Saturday. The upper wave and accompanying energy will continue to drop south into the Four-Corners region through Monday evening. But overnight, cooler air following in its wake will spread over northern NV and bring temperatures down to near seasonal averages on Tuesday. Drier and more stable conditions will accompany these seasonal temperatures as higher pressure once again exerts its influence over the region. By Wednesday most model guidance is in relative agreement that the upper high will settle contently over the Great Basin and remain relatively stationary over the region through the remainder of the week. The descending air under the ridge will compress and bring a return to above normal temperatures across central and northeast NV as daytime highs climb back into the mid to high 90s. Some weak energy will drop southeast into the northern Rockies and briefly flatten the upper ridge Friday next week. As this upper wave drags across northeast corner of NV, the only noticeable affect will be gusty conditions over some northeast NV locations. As the upper wave continues to exits into the northern Plains, the upper ridge adjusts over the high desert. Saturday afternoon could see some cumulus build-ups, especially across central NV. Modest mid-level moisture will increase in concert with a strengthening southerly upper flow over western and central NV. It still remains uncertain at this time if this condition will contribute to any thunderstorms Saturday but lifted indices decreasing to around zero hint at this possibility. This bears extra attention in the coming days going into next weekend. && .AVIATION...VFR conditions are expected at KWMC KBAM KEKO KELY and KTPH through Monday morning. Smoke from California wildfires will lead to areas of haze at times but VIS should remain above 6SM. Afternoon and early evening cumulus clouds are expected to build over portions of central NV today, however no thunderstorms are anticipated. Note: as of early Sunday morning KBAM meter not available. Dial in not successful. KBAM will be AMD NOT SKED until restored to service. Recovery RH's will become increasingly POOR through the week. Hazy skies at least until the winds strengthen Monday. && .FIRE WEATHER...Fire Weather Watch Monday from 9 am PDT until 8 pm PDT for zones 425, 427, 438, 469, and 470 for winds and low RH. Winds will be light and variable Sunday morning and then turn northwest and increase a little in speed as a cold front passes through Sunday afternoon. Sunday night the speeds drop off some, but Monday morning they pick up to critical speeds and increase more Monday afternoon with speeds up to 25 mph and gusts to 45 mph. Minimum RH's critical to single digits. A warm up starts again Tuesday and for the rest of the week expect highs to climbs well into the 90s again. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for Central Elko County-Central Nevada-Toiyabe-Eastern Elko County-W Elko County, N Eureka and Lander Counties N of I80- White Pine and Northeast Nye Counties. && 98/97/92/98
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.